Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 130, NWS Shreveport, LA

July 22, 2002LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2002, 4:47 PM CDT for LaSalle Parish, Louisiana. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2002, 4:47 PM CDT (21:47 UTC)
Expired
Jul 22, 2002, 5:30 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:50 PM CDTThunderstorm Wind 58 EJena, LANumerous trees and power lines blown down.
Jul 22, 5:10 PM CDTThunderstorm Wind 52 ETrout, LANumerous trees and power lines blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2599 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WUUS54 KSHV 222147
SVRSHV
LAC059-222230-
/NEW.KSHV.SV.W.0252.222147-222230/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT MON JUL 22 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 530 PM CDT

* AT 447 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER JENA...MOVING EAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LA SALLE PARISH AT 500 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 530 PM CDT.

LAT...LON 3174 9227 3161 9212 3146 9205 3191 9203

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:50 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 22, 1:50 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT MON JUL 22 2002

SFC RIDGE AXIS LOCATED ACROSS SE TX/SW LA COAST THIS AFTERNOON
WITH SEABREEZE VERY UNEVENTFUL AS A RESULT. CONVECTION CONTINUING
TO FIRE ACROSS PORTIONS OF MISS AND LOOK FOR THIS TO CONTINUE AND
WITH FURTHER HEATING...PERHAPS A FEW STORMS DEVELOPING ACROSS N
CENTRAL LA WHERE SLIGHTLY BETTER DEEP LAYER MOISTURE EXISTS AND
HIGHER INSTABILITY. AS HAS BEEN THE CASE THE LAST SEVERAL NIGHTS...
ISOLATED THUNDERSTORMS SHOULD DISSIPATE A COUPLE OF HOURS AFTER
SUNSET. MAY GO AHEAD AND DECIDE TO INCLUDE ISOLATED FURTHER WEST
INTO EAST TEXAS LAKES AREA BUT WILL MAKE THIS DECISION AT ISSUANCE
TIME.

MODELS ALL CONSISTENT ON THEIR HANDLING OF APPROACHING COLD FRONT
TUESDAY NIGHT THROUGH THURSDAY AND THEIR HANDLING OF POSSIBLE
PRECIP ACCOMPANYING THIS FRONT. CURRENT FCST HAS LOW CHANCE POPS
BY AFTERNOON ACROSS OUR EXTREME NORTHWEST COUNTIES...AND TAKING
THIS WORDING SOUTH TO AR/LA BORDER FOR TUE NIGHT AND AREA WIDE
FOR WEDNESDAY. SEE NOTHING TO CHANGE THIS WAY OF THINKING IN 12Z
MODEL OUTPUT AS BOTH AVN/ETA SIMILAR IN FRONTAL POSITION. STILL
LOOKING AS IF FRONT WILL WASH OUT LATE THU/FRI AS MID LEVEL
RIDGE AXIS SHIFTS EASTWARD FROM OK/INTO AR SAT MORNING. MAY
SEE SOME COOLER OVERNIGHT TEMPS ACROSS NORTHERN SECTIONS THU
THROUGH SAT TIME PERIOD BUT SLIGHTLY DRIER AIR WILL RESULT IN
RAPID WARM UP DURING THE AFTERNOONS AND MEX ALREADY PICKING UP
ON THIS WITH UPPER 90S BY END OF THE WORK WEEK. WILL STICK WITH
CURRENT MID 90S THIS FAR OUT...BUT AT LEAST HEAT INDICES SHOULD
RELAX A LITTLE.

AS FOR HEAT INDICES...WILL INCLUDE HEADLINE ONE MORE DAY WITH
INCREASED CLOUDS HOPEFULLY ALLOWING THE HEADLINE TO DIE A QUICK
BUT TEMPORARY DEATH FOR WED.

PRELIMS TO FOLLOW...13.
SHV 76/96/74/93 0123
MLU 75/95/73/92 2223
TXK 77/96/73/92 0233
TYR 77/94/75/92 0023
LFK 74/96/73/93 1123

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.